# SDR KBTR2018102355371

- Difficulty date: March 29, 2018
- Submitted: October 23, 2018
- Operation: General aviation
- Aircraft: N766MT
- Make and model: Bell 407
- Aircraft serial: 54540
- System (JASC): 6321 · Main Rotor Brake
- Part: Bracket
- Part number: D02962
- Condition: Broken
- Location: Main Rotor Drive
- Part time: 795 hours
- Component: Rotor Brake, Bell
- Component part number: 427340352113
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER PERFORMING A 3600 HOUR ROTOR BRAKE CALIPER OVERHAUL ON CALIPER P/N:427-340-352-113, S/N: 656 THE CALIPER WAS SENT BACK TO THE CUSTOMER AND AFTER SOME TIME WE WERE NOTIFIED, AT A TSO OF 106.5 HOURS, THAT THE SUPPORT BRACKET P/N:D0296-2 HAD BROKEN IN TO TWO PIECES AT A POINT WHERE THE TWO BOLT HOLE TABS COME TOGETHER IN THE CENTER OF THE BRACKET AND THEY WERE RETURNED TO US FOR REPLACEMENT. THIS WAS THE FIRST TIME THIS HAD BEEN NOTICED OR HAPPENED DURING OUR OVERHAULS OF THIS PART NUMBER OF CALIPERS. WE HAVE SINCE BEGUN A MORE THOROUGH INSPECTION OF THE SUPPORT BRACKETS IN QUESTION BY REMOVING ALL OF THE PAINT, TO ALLOW FOR A BETTER VISUAL INSPECTION OF THE BRACKETS TO IDENTIFY ANY CRACKING TAKING PLACE. IT IS UNCLEAR WHAT IS CAUSING THE BRACKETS TO CRACK AND/OR BREAK AT THIS TIME. ALSO THERE CURRENTLY IS NO NDT REQUIREMENT IN THE OVERHAUL OR INTERIM INSPECTION CRITERIA FOR THIS PARTICULAR PART NUMBER OF BRAKE CALIPER.
